Consumers Warned Not To Use Eros Fire To Enhance Sexual Performance

Ruzanna Harutyunyan's picture
Advertisement

Health Canada is warning consumers not to use Eros Fire, a product promoted to enhance sexual performance, as this product may pose serious health risks. The product was found to contain xanthoanthrafil (also known as benzamidenafil), which is not indicated on the label.

Xanthoanthrafil is a new chemical substance and is currently not authorized for use in Canada. Little information is available about this substance, including its safety when used in humans. It likely shares similar properties with known prescription drugs used to treat erectile dysfunction and may pose similar serious health risks, especially in patients with pre-existing medical conditions such as heart problems, those who may be taking heart medications, or those who may be at risk for strokes. Since little information about this new substance is available, there may be additional serious health risks associated with the use of Eros Fire.

The use of known prescription drugs for erectile dysfunction by patients with heart disease can result in serious cardiovascular side-effects such as sudden cardiac death, heart attack, stroke, low blood pressure, chest pain and abnormal heartbeat. Additionally, use of these drugs may be associated with other side-effects including vision loss, seizures, sudden decrease or loss of hearing, dizziness, prolonged erections, headaches, flushing, nasal congestion, indigestion and abdominal pain. These drugs should not be used by individuals taking any type of nitrate drug (e.g. nitroglycerin) due to the risk of developing potentially life-threatening low blood pressure.

Advertisement

Eros Fire is labelled as manufactured by Woodbolt Distribution, Oregon, and distributed by Nutrition Excellence, of Burlington, Ontario. The product may be available at retail outlets across Canada, and over the Internet.

Health Canada advises retailers to remove Eros Fire from their shelves, and consumers to return the product to the place of purchase. Health Canada is taking steps to confirm that the product has been removed from the Canadian market.

Health Canada recently received one adverse reaction report associated with this product. Reported side effects to Eros Fire included headache, irregular or abnormal heartbeat and sensitivity to light. Canadians who have used Eros Fire and are concerned about their health should consult with a health care professional.

Health Canada advises consumers not to use Eros Fire or any other unauthorized health products. Authorized health products will bear either an eight-digit Drug Identification Number (DIN), a Natural Product Number (NPN), or a Homeopathic Medicine Number (DIN-HM) on the label. This authorization indicates that the products have been assessed by Health Canada for safety, effectiveness and quality. Health Canada recommends that consumers talk to a health care professional about authorized treatments for erectile dysfunction.

Share this content.

If you liked this article and think it may help your friends, consider sharing or tweeting it to your followers.
Advertisement